Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2009, 1:37 PM CDT for Hickman County, Lewis County, Perry County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2009, 1:37 PM CDT (18:37 UTC)
- Expired
- May 1, 2009, 2:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 120 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 1:55 PM CDT | TSTM WND DMG | 10 Sw Centerville, TN | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 470 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 011837 SVROHX TNC081-101-135-011900- /O.NEW.KOHX.SV.W.0082.090501T1837Z-090501T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 137 PM CDT FRI MAY 1 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN LEWIS COUNTY IN MIDDLE TENNESSEE... PERRY COUNTY IN MIDDLE TENNESSEE... THIS INCLUDES THE CITY OF LINDEN... * UNTIL 200 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LINDEN...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOBELVILLE BY 155 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3586 8759 3566 8746 3549 8791 3565 8802 TIME...MOT...LOC 1837Z 242DEG 24KT 3561 8787 $$ 13
1 follow-up statement
000 WWUS54 KOHX 011853 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 153 PM CDT FRI MAY 1 2009 TNC081-101-135-011900- /O.CON.KOHX.SV.W.0082.000000T0000Z-090501T1900Z/ HICKMAN TN-PERRY TN-LEWIS TN- 153 PM CDT FRI MAY 1 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR NORTHWESTERN LEWIS...SOUTHEASTERN PERRY AND SOUTHWESTERN HICKMAN COUNTIES... AT 153 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN HICKMAN COUNTY...OR 9 MILES NORTHEAST OF LINDEN...MOVING NORTHEAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3566 8782 3586 8759 3566 8746 3549 8791 TIME...MOT...LOC 1854Z 242DEG 24KT 3566 8769 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:18 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 1, 12:18 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1218 PM CDT FRI MAY 1 2009 .MESO UPDATE... ISO SVR STORMS POSSIBLE SOUTHWEST CORNER OF MID TN THIS AFTERNOON FOR LARGE HAIL AND DAMAGING WINDS. && .HYDROLOGY... REPEATING STORMS AHEAD OF COLD FRONT CONTINUE TO STREAM ESE INTO NORTH MID TN...WITH PERIODS OF MODERATE TO HEAVY RAINFALL. 1-HR FFG REMAIN AROUND TWO INCHES. HYDRO PROBLEMS SHOULD BE ISOLATED WITH MAINLY WATER COVERING THE ROAD TYPE PROBLEM THIS AFTERNOON. STALLED FRONTAL BOUNDARY IN MID TN THIS WEEKEND. HEAVIEST RAINFALL POTENTIAL APPEARS TO BE SAT NIGHT-SUN NIGHT WITH ORGANIZED SFC LOW. EXCESSIVE RAINFALL LIKELY. WL ISSUE ESF ATTM. && .PREV DISCUSSION... /ISSUED 1056 AM CDT FRI MAY 1 2009/ UPDATE... COLD FRONT WAS POSITIONED ACR THE OH VLY-S PLAINS THIS MORNING... JUST NORTH OF A LIT-PAH-SDF LINE. BOUNDARY IS ON THE MOVE SOUTHEAST WITH STORMS REGENERATING AHEAD OF IT. PERIODS OF SHOWERS AND THUNDERSTORMS NORTHWEST MID TN TODAY. HIGHER DESTAB SW MID TN. STRONGER STORMS EXPECTED TO FORM THERE THIS AFTERNOON...GENERALLY SOUTH OF I-40 CORRIDOR. RAIN COOLED AIR NORTH AND LOWER HIGH TEMPS A TAD. PREV DISCUSSION... /ISSUED 210 AM CDT FRI MAY 1 2009/ DISCUSSION...A LINE OF CONVECTION CURRENTLY MOVING ACROSS MIDDLE TENNESSEE, WITH SIGNIFICANT LIGHTNING, HEAVY RAINFALL, AND EVEN SOME HAIL. SURFACE MAP AT 06Z SHOWS THE FRONTAL BOUNDARY STILL NORTH OF THE OHIO VALLEY WITH HIGH PRESSURE ANCHORED OFF THE EAST COAST, REMINISCENT OF A SUMMERTIME PATTERN. GFS MODEL SOUNDING FOR BNA AT 18Z TODAY GIVES A LIFTED INDEX OF -2.8, K-INDEX OF 35, AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF 1200 J/KG. ATMOSPHERIC MODELS SHOW THE SURFACE FRONT STALLING OUT JUST TO OUR NORTH WITHIN THE NEXT 48 HOURS, ENABLING CONTINUED WARM TEMPERATURES, HIGH DEW POINTS, AND ACTIVE WEATHER. A LOW CENTER DEVELOPING OVER THE ARK-LA-TEX BY 00Z MONDAY WILL DRIFT NORTHEASTWARD AND DRAG A COLD FRONT ACROSS THE MID STATE BY 00Z TUESDAY. LOOK FOR A WEAK 500 MB TROUGH TO COME THROUGH WITH THE COLD FRONT, ALTHOUGH THE SURFACE AND UPPER RIDGE WILL QUICKLY REESTABLISH THEMSELVES, KEEPING MIDDLE TENNESSEE UNDER THE INFLUENCE OF A MARITIME TROPICAL AIR MASS FOR MOST OF NEXT WEEK. A SUBSEQUENT COLD FRONT WILL BRING MORE CONVECTION TO THE MID STATE WEDNESDAY NIGHT AND THURSDAY AS OUR BUSY WEATHER WEEK CONTINUES. MODEL QPFS SHOW HEAVY PRECIPITATION AMOUNTS STRETCHED ACROSS THE NEXT SEVERAL DAYS. ALSO, THE SPC HAS JUST UPDATED ITS DAY 1 AND DAY 2 CONVECTIVE OUTLOOKS, WITH ALL OF MIDDLE TENNESSEE UNDER A SLIGHT RISK OF SEVERE WEATHER FOR AT LEAST THE NEXT 48 HOURS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 1, 6:22 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 622 AM CDT FRI MAY 1 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-021130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 622 AM CDT FRI MAY 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WEAK UPPER LEVEL DISTURBANCES SWEEPING ACROSS THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING HAIL OR WINDS. MOST LIKELY PERIOD WOULD BE IN THE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL SYSTEM OVER THE OHIO VALLEY WILL DROP SOUTHEASTWARD ON SATURDAY AND BECOME STATIONARY OVER THE MIDSTATE. THE FRONT IN COMBINATION WITH UPPER LEVEL DISTURBANCES SWEEPING ACROSS THE OHIO AND TENNESSEE VALLEYS WILL GENERATE A SLIGHT RISK OFF SEVERE STORMS THIS WEEKEND. THE FRONTAL SYSTEM WILL ALSO TEND TO CONCENTRATE RAINFALL OVER THE NORTHWESTERN AND NORTHERN TIER COUNTIES THIS WEEKEND. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL AND POSSIBLY FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY AND THROUGH THE WEEKEND DUE TO THE CONTINUING THREAT OF SEVERE THUNDERSTORMS. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:24 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 36 min |
| May 1, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury | 27 min |
| May 1, 1:22 PM CDT | Areal Flood Advisory | OHX | Benton, Hickman, Humphreys, Perry | 3 hr |
| May 1, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 33 min |
| May 1, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Wayne | 35 min |
| May 1, 2:20 PM CDT | Tornado Warning | OHX | Lawrence, Lewis, Maury, Wayne | 25 min |
| May 1, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 24 min |
| May 1, 2:41 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Lewis, Maury | 34 min |
| May 1, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 28 min |
| May 1, 3:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 3:12 PM CDT | Areal Flood Advisory | OHX | Hickman, Lewis, Maury | 3 hr |
| May 1, 3:18 PM CDT | Areal Flood Advisory | OHX | Lewis, Perry, Wayne | 3 hr |
| May 1, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 25 min |
| May 1, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 33 min |
| May 1, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| May 1, 3:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| May 1, 4:01 PM CDT | Areal Flood Advisory | OHX | Davidson, Wilson | 3 hr |
| May 1, 4:09 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | OHX | Bedford, Marshall, Maury | 3 hr |
| May 1, 4:27 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 8 hr |
| May 1, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 33 min |
| May 1, 5:03 PM CDT | Flash Flood Warning | OHX | Benton, Cheatham, Davidson, Dickson, Hickman, Houston and 5 more | 5 hr |
| May 1, 5:27 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Humphreys, Lawrence, Lewis, Marshall and 4 more | 5 hr |
| May 1, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Maury, Perry, Wayne | 31 min |
| May 1, 5:47 PM CDT | River Flood Warning | OHX | Bedford | 3 days |
| May 1, 6:21 PM CDT | Flash Flood Warning | OHX | Cannon, Davidson, DeKalb, Macon, Robertson, Rutherford and 5 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.